Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Having dizziness and blood pressure is stabilised. Stopped medication. Concerned?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5174 Questions
I have dizziness the doctor says my blood pressure has stabilised . I fell 8 weeks ago And my blood pressure medication has now been stopped. How long before this leaves my system completely.
Posted Sat, 21 Sep 2013 in General Health
Answered by Dr. Chobufo Ditah 50 minutes later
Brief Answer:
It should have been over by now(not more than 48h)

Detailed Answer:
Hi an thanks for this query.

I am so sorry to hear about the dizziness and fall you suffered 8weeks ago.

From the information you have provided, this was most likely caused by a low blood pressure as you were probably on high blood medications that were no longer needed too much for you or were . These probably drove your blood pressure to lower values that caused hypotension(low blood pressure) resulting in low blood supply to vital organs especially the brain that caused this dizziness. Stopping the drugs should be an immediate solution to this over the next 24-48hours.

I am confident that the effect of this medication should be over by now. If you still have symptoms, then I am afraid they are no longer linked to this. I will suggest that you continue to monitor your blood pressure and make sure it stays normal to have justified the termination of your medications. This is because the low blood pressure could have been an indication that the dosage needed revision(reduction) and not termination if the blood pressure doesn't stay normal without the drugs.

Other non pharmacology ways to maintain a healthy blood pressure include regular physical exercise, moderate salt consumption and normal weight. Try them and see the good in them.

I hope this helps and addresses your query However, if you still have doubts, please ask more questions for clarification. I wish you well.
Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor